MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD ECLIPSE NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305765
Medical Device Problem Code Material Protrusion/Extrusion (2979)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/08/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that the bd eclipse¿ needle safety shield was found detached before use.The following information was provided by the initial reporter: "we continue to find unacceptable units (missing safety shield) in lot number 8171369.".
 
Additional Manufacturer Narrative
H.6.Investigation summary: one photo sample was received by our quality team for evaluation.From the photo, signs of the safety shield being broke off and missing from the unit package was observed.The customer experience was confirmed from the photo evaluation.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.The primary packaging process was reviewed.There is a safety shield presence sensor to detect for missing safety shield and auto-reject the part.The sensor was challenged and able to auto-reject the part.The safety shield could have experienced signs of breakage during exercising motion and dropped off when moving to the next station.Reviewed the molding first piece report and the roundness and rod od measurements were within specification.Root cause could not be determined for safety shield broke off as no sample is returned for investigation.There is a vision system at the primary packaging machine to check for missing safety shield.Upon detected missing shield, the vision system will trigger the machine to stop.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
BD ECLIPSE NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key10243051
Report Number8041187-2020-00388
Device Sequence Number16795220
Product Code FMI
UDI-Device Identifier30382903057659
UDI-Public30382903057659
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K161170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/30/2023
Device Model Number305765
Device Catalogue Number305765
Device Lot Number8171369
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date07/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;